Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 118, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 18, 2000, 3:00 PM CDT for Plaquemines Parish, Louisiana. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2000, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 18, 2000, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Plaquemines Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:15 PM CDT | Tornado F0 | Empire, LA | A small tornado blew down trees and power lines along Highway 23. |
| Jul 18, 3:25 PM CDT | Thunderstorm Wind | Port Sulphur, LA | Power lines were knocked down over a trailer. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2128 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 181956 SVRNEW LAC075-182030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 330 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BURAS...OR ABOUT 13 MILES SOUTHEAST OF PORT SULPHUR...MOVING SOUTHEAST AT 5 TO 10 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAMAGING WINDS ALONG WITH SMALL HAIL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:30 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 18, 2:30 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT TUE JUL 18 2000
MODELS DIFFER ON QPF WITH NGM THE WETTER MODEL. AVN/ETA SIMILAR IN
KEEPING WEAK NVA AND DRY CONDITIONS OVER AREA TONIGHT. REMNANTS OF
SHORT WAVE OVER GULF COASTAL WATERS ACTING AS FOCUS FOR CONVECTION
THIS AFTERNOON. POSSIBLE OUTFLOW BOUNDARIES FROM THESE CELLS COULD
SET OFF A FEW THUNDERSTORMS OFF OVER LAND THIS AFTERNOON.
NEXT SHORT WAVE PROGGED TO MOVE TO MOVE EAST OVER TOP OF RIDGE WITH
WEAK TAIL SECTION BRUSHING SOUTHEASTERN SECTIONS OF AREA WEDNESDAY.
WILL LEAVE 20 POPS IN FOR NEXT TWO AFTERNOONS...BELOW NGM
CATEGORIES. TEMPERATURES WILL REMAIN HIGH INTO FRIDAY. WILL KEPP
HEAT ADVISORY UP FOR AREA SOUTH OF LAKE PONTCHARTRAIN.
NEXT SHOT OF RAIN AND REDUCED TEMPERATURES WILL BE ON THE WEEKEND
AS WEAK SURFACE FRONTAL BOUNDARY SLIPS OVER GULF COAST. MARINE ZONES
WILL REMAIN AS IS WITH LITTLE CHANGE FOR TRHIS CYCLE.
PRELIMINARY NUMBERS ARE:
MCB 75/98/73/98 0212 BTR 77/95/77/97 0212
MSY 80/97/81/96 1212 GPT 75/97/74/97 1312
.NEW...NONE.
LA...HEAT ADZY FOR PARISHES SOUTH OF LAKE PONTCHARTRAIN
THROUGH THU.
MS...NONE.In the hours before
Special weather statement, Jul 18, 9:30 AM CDT, 5 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-181700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CDT TUE JUL 18 2000 WIDELY SCATTERED THUNDERSTORMS ARE FORECAST TO FORM THIS AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY BE STRONG OVER SOUTHERN MISSISSIPPI COUNTIES. A RIDGE OF HIGH PRESSURE WILL MOVE EAST OVER LOUISIANA TODAY. A WEAK SHORT WAVE TROUGH WILL MOVE SOUTHEAST OVER THE TOP OF THE RIDGE TO SOUTHERN MISSISIPPI BY TONIGHT. THIS COUPLED WITH THE DAYTIME HEATING WILL BE SUFFICIENT FOR THE DEVELOPMENT OF WIDELY SCATTERED THUNDERSTORMS MAINLY OVER SOUTHERN MISSISSIPPI AND EXTREME SOUTHEASTERN LOUISIANA. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE DOWNBURST WIND GUSTS OF 40 TO 50 MPH FROM THE STRONGEST THUNDERSTORMS. FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WITH RATES OF 1 TO 1.5 INCHES PER HOUR CAN ALSO BE EXPECTED. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:30 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 30 min |
| Jul 18, 4:08 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.